Infusion After 5 Week Break

A nurse first told me that the next available date for the chemo would be the 16th, but Asking her to squeeze me into the chemo schedule, I went to Kaiser to start the new regimen, Herceptin and Abraxane, yesterday.

Though my appointment was at 1:30, the chairs were all full and I had to wait for 90 minutes. Yet outside it was over 80 F. Here inside had AC and I didn’t have to wait for another week. I had no complaint but was thankful!

I started off from Abraxane. This is the same chemical as Taxol, but there were no pre-meds, and it took only 30 minutes.

The 2nd was Herceptin. I have had it since the very beginning of the treatment in 2010, but because I was off for five weeks, a nurse said that the infusion had to be done like the first time. So it took 90 minutes instead of 30 minutes.

She also warned me that I might have a fever, chills, or nausea as side-effects of Herceptin, and she was right. Coming home, once I laid down on a couch, I became feverish with headache and nausea, and didn’t want to do anything but listening to gospel songs from ipad. Herceptin has been so mild that I’ve had no side effects for the last five and a half year treatments, but surprisingly it was one of the toughest nights.

I will have Abraxane 3 weeks +1 week off, and Herceptin every week at least three cycles. Hopefully these harsh side-effects are one time only and from next time it will be easier.

One thought on “Infusion After 5 Week Break

  1. Hi Kathy, I just read your latest post and wanted to tell you I think you are the bravest person I have ever known. I want you to know Uncle Don and I are praying for you and hope the side effects are not too harsh. Stay strong Kathy, we love you, Aunt Pat and Uncle Don

Leave a Reply

Your email address will not be published. Required fields are marked *